Alert archive / Oregon / Wind Advisories in 2009

Wind Advisory 2, NWS Pendleton, OR

January 2, 2009Morrow County, Umatilla County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 2, 2009, 4:21 AM PST for Morrow County, Umatilla County, Oregon. It took effect at Jan 2, 2009, 6:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2009, 4:21 AM PST (12:21 UTC)
In effect from
Jan 2, 2009, 6:00 AM PST
Expired
Jan 2, 2009, 2:48 PM PST
In force
9 hr
Issued by
NWS Pendleton, OR

Counties Morrow County, OR, Umatilla County, OR

The radar

The Pendleton radar (KPDT), 32 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 0.4 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2009-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2009-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -212 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-212 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 021221
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
421 AM PST FRI JAN 2 2009

...STRONG WINDS TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE MOVING ACROSS THE
INTERIOR PACIFIC NORTHWEST TODAY RESULTING IN POTENTIALLY DAMAGING
WINDS ACROSS PORTIONS OF CENTRAL AND NORTHEAST OREGON.

ORZ042-043-021800-
/O.CON.KPDT.HW.W.0001.000000T0000Z-090102T1800Z/
NORTH CENTRAL OREGON-CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND...
LA PINE...PRINEVILLE...REDMOND
421 AM PST FRI JAN 2 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

LOCALLY SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH
REMAIN POSSIBLE THIS MORNING ACROSS CENTRAL AND NORTH CENTRAL
OREGON. AREAS MOST SUSCEPTIBLE WILL BE WITHIN NARROW WEST TO EAST
ORIENTED VALLEYS, AREAS JUST DOWNWIND OF CASCADE PASSES, AND
ALONG EXPOSED RIDGE TOPS. OTHER AREAS WILL LIKELY SEE WINDS RANGING
BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 50 MPH. THE STRONGEST WINDS
WILL COINCIDE WITH A COLD FRONTAL PASSAGE EARLY THIS MORNING AND
FOR A FEW HOURS THEREAFTER.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE
EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH.
THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE
TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE
EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ504-021800-
/O.CON.KPDT.HW.W.0001.000000T0000Z-090102T1800Z/
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
INCLUDING THE CITIES OF...CONDON...FOSSIL...SPRAY
421 AM PST FRI JAN 2 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

LOCALLY SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH
REMAIN POSSIBLE THIS MORNING ACROSS NORTHERN WHEELER AND SOUTHERN
GILLIAM COUNTIES. AREAS MOST SUSCEPTIBLE WILL BE WITHIN NARROW
WEST TO EAST ORIENTED DRAINAGES AND ALONG EXPOSED RIDGE TOPS. OTHER
AREAS WILL LIKELY SEE WINDS RANGING BETWEEN 25 AND 35 MPH WITH
GUSTS UP TO 50 MPH. THE STRONGEST WINDS WILL COINCIDE WITH A COLD
FRONTAL PASSAGE EARLY THIS MORNING AND FOR A FEW HOURS THEREAFTER.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE
EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ044-501-022030-
/O.NEW.KPDT.WI.Y.0002.090102T1400Z-090103T0000Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
HEPPNER...PENDLETON
421 AM PST FRI JAN 2 2009

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 55 MPH ARE
EXPECTED TO DEVELOP THIS MORNING AND LAST THROUGH THE EARLY
EVENING. AREAS MOST LIKELY TO BE AFFECTED WILL BE THE ENTIRE
LENGTH OF THE BLUE MOUNTAIN FOOTHILLS, AND FROM IONE, LEXINGTON
AND AREAS SOUTH ACROSS THE LOWER COLUMBIA BASIN OF OREGON.
STRONGEST WINDS WILL OCCUR WITH A COLD FRONTAL PASSAGE THIS
MORNING AND FOR A FEW HOURS THEREAFTER.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS76 KPDT 021750
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
950 AM PST FRI JAN 2 2009

...VERY WINDY TODAY...

.A STRONG COLD FRONT HAS MOVED EAST OF THE CASCADES WITH STRONG
WINDS ACCOMPANYING THE FRONT. MANY AREAS WILL OBSERVE SUSTAINED
WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

ORZ504-030000-
/O.EXP.KPDT.HW.W.0001.000000T0000Z-090102T1800Z/
/O.EXB.KPDT.WI.Y.0002.090102T1800Z-090103T0000Z/
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
INCLUDING THE CITIES OF...CONDON...FOSSIL...SPRAY
950 AM PST FRI JAN 2 2009

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE
HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. 

SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 45 MPH
WILL CONTINUE NEAR THE CONDON AND FOSSIL AREA THROUGH 4 PM THIS
AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ042-043-030000-
/O.EXP.KPDT.HW.W.0001.000000T0000Z-090102T1800Z/
/O.EXB.KPDT.WI.Y.0002.090102T1800Z-090103T0000Z/
NORTH CENTRAL OREGON-CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND...
LA PINE...PRINEVILLE...REDMOND
950 AM PST FRI JAN 2 2009

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE
HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. 

SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 45 MPH
WILL CONTINUE OVER PORTIONS OF CENTRAL AND NORTH CENTRAL OREGON
THROUGH 4 PM THIS AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ044-501-030000-
/O.CON.KPDT.WI.Y.0002.000000T0000Z-090103T0000Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
HEPPNER...PENDLETON
950 AM PST FRI JAN 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 45 MPH
WILL CONTINUE OVER PORTIONS OF THE LOWER COLUMBIA BASIN AND THE BLUE
MOUNTAIN FOOTHILLS THROUGH 4 PM THIS AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF
THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 022248
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
248 PM PST FRI JAN 2 2009



ORZ042>044-501-504-030000-
/O.CAN.KPDT.WI.Y.0002.000000T0000Z-090103T0000Z/
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND...
LA PINE...PRINEVILLE...REDMOND...ARLINGTON...BOARDMAN...
HERMISTON...HEPPNER...PENDLETON...CONDON...FOSSIL...SPRAY
248 PM PST FRI JAN 2 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE DECREASING AND WILL CONTINUE TO DIMINISH THIS AFTERNOON
AND EVENING.  THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 2, 3:41 AM PST, 40 minutes earlier.

Area forecast discussion, Jan 2, 3:41 AM PST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
341 AM PST FRI JAN 2 2009

.SHORT TERM...TODAY THROUGH SATURDAY...MANY ISSUES TO DEAL WITH FOR
TODAY. FIRST AND FOREMOST WILL BE THE AMOUNT OF PRECIP OCCURRING
FROM THE COLD FRONTAL BOUNDARY THAT HAS MOVED VERY SLOWLY OVER THE
LAST FEW HOURS. A LOOSELY DEFINED BACK EDGE TO THE RADAR
REFLECTIVITY IS APPARENT ON THE WEST SIDE RADARS SO FEEL THIS WILL
CONTINUE TO MOVE SOUTHWARD AND EASTWARD WHILE TAKING ON LESS OF A
POSITIVE TILT. WILL LET THE CENTRAL WASHINGTON CASCADES WINTER STORM
WARNING EXPIRE AS PLANNED THIS MORNING. STILL EXPECT A FEW INCHES OF
CONTINUED ACCUMULATION, BUT AMOUNTS SHOULD TAPER OFF RAPIDLY AFTER
THE FRONT FULLY PASSES EARLY THIS MORNING. STILL GETTING IMPRESSIVE
RAIN AMOUNTS MAINLY ACROSS THE WASHINGTON BASIN AND NORTHERN BLUE
MOUNTAINS. THERE HAVE BEEN BRIEF DECREASES IN THE RATES, BUT FEEL
THIS WILL AGAIN INCREASE WITH THE EXPECTED DEEP LIFT FROM THE
FRONTAL PASSING TAKES PLACE. SNOW LEVELS HAVE BEEN LOWERING RATHER
RAPIDLY WEST OF THE CASCADES AND SEE O REASON WHY THAT WONT HAPPEN
HERE AS WELL. FEEL THAT BETWEEN THE FRONTAL AND POST FRONTAL QPF
POTENTIAL THAT SEVERAL INCHES OF SNOW WILL ACCUMULATE TODAY ACROSS
THE NORTHERN BLUE MOUNTAINS AND WILL ISSUE A WINTER WEATHER ADVISORY
FOR SNOW AND BLOWING SNOW LASTING INTO EARLY THIS EVENING.

HYDROLOGICAL CONCERNS ALSO WEIGH HEAVILY THIS MORNING. WILL CONTINUE
THE FLOOD WARNINGS (POINT AND AREAL) IN PLACE FOR NOW ALTHOUGH THE
UMATILLA STAGE HAS BEGUN TO LEVEL OUT AT GIBBON AT THIS TIME. OTHER
CONCERNS ARE THE WALLA WALLA RIVER NEAR TOUCHET AND THE UMATILLA AT
PENDLETON. LATEST RIVER FORECASTS INDICATE BOTH THESE LOCATIONS WILL
RISE ABOVE BANKFULL BUT NOT TO FLOOD AT THIS TIME. WILL LIKELY BE
ISSUING RIVER STATEMENTS SOON.

FINAL ISSUE FOR TODAY CONCERNS WINDS...AM HAVING A HARD TIME FULLY
JUSTIFYING A CONTINUATION OF THE HIGH WIND WARNING FOR CENTRAL/NORTH
CENTRAL OREGON AND NORTH WHELLER/SOUTH GILLIAM COUNTIES. DO FEEL
REASONABLY CONFIDENT THEY WILL SEE SOLID ADVISORY WINDS BETWEEN 30
AND 40 MPH WITH GUSTS TO 55 MPH WITH AND JUST AFTER THE FRONTAL
PASSAGE THOUGH. WILL KEEP THE WARNINGS IN PLACE THROUGH 10 AM FOR
NOW SINCE THERE HAVE ALREADY BEEN REPORTS OF DAMAGE. ALSO, WITH THE
WET GROUND, IT WILL NOT TAKE WARNING LEVEL WINDS TO RESULT IN
SHALLOW ROOTED TREES GETTING BLOWN OVER. IN ADDITION...WILL ISSUE A
WIND ADVISORY FOR THE OREGON BASIN AND BLUE MOUNTAIN FOOTHILLS AS
925 MB WINDS ARE IN THE 30 TO 35 KT RANGE. THIS WILL MOST LIKELY
AFFECT THE ENTIRE FOOTHILL AREA (EXCEPT MAYBE MILTON-FREEWATER)
ALONG WITH AN AREA MAINLY SOUTH OF A HORIZONTAL LINE PASSING THROUGH
IONE. WINDS WILL GENERALLY DECREASE TOWARDS THE LATE AFTERNOON AND
EARLY EVENING AS THE SURFACE LOW AND COLD FRONT MOVE AWAY FROM THE
REGION.

MAX TEMPERATURES WILL LIKELY HAVE ALREADY OCCURRED AS OF NOW WITH
RELATIVELY STRONG COLD ADVECTION DEVELOPING BEHIND THE COLD FRONT.
EXPECT TEMPERATURES TONIGHT WILL RESEMBLE THAT OF A COUPLE WEEKS
AGO...ESPECIALLY IN AREAS THAT SEE BREAKS IN THE LOW LEVEL CLOUD
COVER TONIGHT. MODELS ALSO INDICATE FAST MOVING SURGES OF MOISTURE
CROSSING THE CASCADES FOR TONIGHT AND TOMORROW WHICH WILL LIKELY
RESULT IN BRIEF PERIODS OF SNOW ACCUMULATION ACROSS DIFFERENT PARTS
OF THE CWA AT DIFFERENT TIMES. /JBONK

.LONG TERM...SATURDAY NIGHT THOUGH THURSDAY. BRIEF BREAK IN THE
ACTIVE WEATHER PATTERN SATURDAY NIGHT AND EARLY SUNDAY AS A WEAK
UPPER RIDGE MOVES OVER THE AREA. ANOTHER SYSTEM IS APPROACHING ON
SUNDAY WITH WARM ADVECTION CLOUDS INCREASING AND PRECIPITATION
DEVELOPING LATE IN THE DAY. SHOULD SEE WIDESPREAD RAIN AND SNOW
SUNDAY NIGHT AND EARLY MONDAY AS THE WARM FRONT MOVES THROUGH.
PRESSURE GRADIENTS SUPPORT BREEZY CONDITIONS. ANOTHER WARM FRONT
PASSES THROUGH THE AREA ON TUESDAY WITH MORE RAIN AND HIGHER
ELEVATION SNOW. YET ANOTHER FRONTAL SYSTEM MOVES THROUGH ON
THURSDAY. MODEL TEMPERATURE PROFILES SHOW A WARMER AIRMASS MOST OF
NEXT WEEK WITH HIGHER SNOW LEVELS. HIGH TEMPERATURES WILL BE IN THE
MID 30S TO UPPER 40S AT MOST LOCATIONS. OCCASIONAL BREEZY TO WINDY
CONDITIONS ARE LIKELY AS THE FRONTS/LOW PRESSURE SYSTEMS MOVE
THROUGH.  94

.AVIATION...12Z TAFS. RAIN/SNOW EARLY THIS MORNING ASSOCIATED WITH A
COLD FRONT MOVING THROUGH. THE STEADY PRECIPITATION WILL CHANGE TO
SHOWERS BY MID MORNING AND TAPER OFF DURING THE AFTERNOON. IFR
CONDITIONS WILL IMPROVE TO MVFR AND VFR DURING THE DAY AS CEILINGS
AND VISIBILITY IMPROVE. GUSTY WESTERLY WINDS ARE EXPECTED WITH THE
FRONTAL PASSAGE AND WILL CONTINUE INTO THE AFTERNOON. GUSTS 25-40 KT
ARE LIKELY. WINDS WILL THEN DIMINISH THIS EVENING AND OVERNIGHT.  94

.PRELIMINARY POINT TEMPS/POPS...
PDT  39  23  32  26 / 100  10  10  10
ALW  39  24  31  26 / 100  20  10  10
PSC  37  21  34  23 /  60  10  10  10
YKM  31  16  25  18 /  20  20  10  10
HRI  38  18  32  22 /  80  10  10  10
ELN  31  16  25  17 /  20  20  10  10
RDM  39  15  34  15 /  70  30  10  10
LGD  42  21  26  20 /  90  20  20  10
GCD  41  17  29  21 /  90  30  10  10
DLS  35  27  39  28 /  40  30  10  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ042-043-
     504.

     WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ044-501.

     WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 PM PST THIS
     EVENING FOR ORZ502.

WA...WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 PM PST THIS
     EVENING FOR WAZ030.

&&

TI:RGY
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
87/94/94
Hazardous weather outlook, Jan 1, 10:26 PM PST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1026 PM PST THU JAN 1 2009

UPDATED TO MENTION FLOODING

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-021415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
1026 PM PST THU JAN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

FLOODING
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, FOOTHILLS OF
     THE BLUE MOUNTAINS OF OREGON

SNOW
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON

STRONG WIND
     NORTH CENTRAL OREGON, CENTRAL OREGON, NORTHERN WHEELER AND
     SOUTHERN GILLIAM COUNTIES

STRONG WINDS WILL CONTINUE IN CENTRAL OREGON TONIGHT. SIGNIFICANT
SNOW WILL CONTINUE ALONG THE CREST OF THE CASCADES OVERNIGHT.
FLOODING OF SMALL STREAMS IS POSSIBLE ALONG THE FOOTHILLS OF THE
BLUE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW FRIDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON

STRONG WIND FRIDAY
     NORTH CENTRAL OREGON, CENTRAL OREGON, NORTHERN WHEELER AND
     SOUTHERN GILLIAM COUNTIES

A COLD FRONT WILL MOVE THROUGH THE REGION EARLY FRIDAY
MORNING...KEEPING PRECIPITATION GOING ACROSS THE AREA. SNOW LEVELS
WILL LOWER TO 2000-3000 FEET...WITH RAIN TURNING TO SNOW BY FRIDAY
NIGHT FOR THE HIGHER ELEVATIONS. WINDS WILL SWITCH TO THE WEST
BEHIND THE FRONT IN THE AFTERNOON...WITH BREEZY CONDITIONS EXPECTED
ACROSS THE COLUMBIA RIVER GORGE...BASIN AND FOOTHILLS. UNSETTLED
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

In the hours before

Local storm report, Jan 1, 10:36 PM PST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1036 PM PST THU JAN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY SNOW       3 NW CLE ELUM           47.22N 120.99W
01/01/2009  M18.0 INCH       KITTITAS           WA   TRAINED SPOTTER

            18 INCHES OF NEW SNOW FELL SINCE LAST NIGHT. CHANGED OVER
            TO RAIN AROUNT 1 PM. POWER IS OUT.

0320 PM     HEAVY SNOW       EASTON                  47.24N 121.18W
01/01/2009  M14.0 INCH       KITTITAS           WA   CO-OP OBSERVER

            14 INCHES OF SNOW WAS REPORTED OVER A 24 HOUR PERIOD.

&&

DWEBER

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 9:33 PM PSTAreal Flood AdvisoryPDTUmatilla153 days
Jan 1, 10:32 PM PSTRiver Flood WarningPDTUmatilla8 hr
Jan 2, 3:54 AM PSTWinter Weather AdvisoryPDTUmatilla, Union, Wallowa15 hr

Nearby

Wind Advisories in Oregon, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.